Laura L’s Story
My story begins at the age of 40 and a trip to an after hours health clinic. I had a urinary tract infection and was prescribed Cipro. Seven days into the ten day script, I felt a funny tingling sensation in my right leg. That progressed to both legs and both arms and went from tingling to a very painful cold, burning. I am now 49 years old and the cold burning is STILL there. In addition, I’ve got severe tinnitus and hyperacusis. Cipro has completely devastated my life. I have skin biopsy confirmed small fiber neuropathy and am severely intolerant to cold temperatures and loud places. Some of the other issues I’ve had have been a separated shoulder, frozen shoulder, hip pain, detached retina, and anxiety.
I was not warned about ANY side effects by the doctor or the pharmacist and was told the most important thing was that I finish all the medication. The initial tingling was so odd I never associated it to the Cipro. It took a few weeks for it to become a painful burning and to spread to all my limbs and also my face at times.
I implore the FDA to send a “Dear Doctor” letter to all physicians in the US to tell them of the horrific side effects of all the fluoroquinolone so they will know the devastation and ask them to only use them in life threatening situations. I also ask the FDA to send a letter to all the Pharmacists as well so they may take the time to educate every single patient filling a script for a fluoroquinolone and advise them of all the risks and potential side effects so the patient can choose to ask for an alternative or at least know to stop the medication immediately if there are any problems at all.